Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Amarillo, TX

July 16, 2009Potter County, Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jul 16, 2009, 5:29 PM CDT for Potter County, Randall County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2009, 5:29 PM CDT (22:29 UTC)
Expired
Jul 16, 2009, 7:30 PM CDT
In force
2 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

Counties Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 20 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 162229
FFWAMA
TXC375-381-170030-
/O.NEW.KAMA.FF.W.0004.090716T2229Z-090717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT THU JUL 16 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF AMARILLO...
  NORTHEASTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF CANYON...

* UNTIL 730 PM CDT

* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER SOUTH AMARILLO.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 101 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY
STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH
WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE
CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY.

&&

LAT...LON 3527 10204 3529 10164 3489 10166 3491 10202

$$

KIMBLE
3 follow-up statements
000 
WGUS74 KAMA 162300
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
600 PM CDT THU JUL 16 2009

TXC375-381-170030-
/O.CON.KAMA.FF.W.0004.000000T0000Z-090717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-RANDALL TX-
600 PM CDT THU JUL 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING NEAR AMARILLO. THE 
HEAVIEST RAINFALL WILL BE FALLING NEAR LAKE TANGLEWOOD AND PALO DURO 
CANYON. ANY ADDITIONAL RAINFALL IN THE CITY OF AMARILLO WILL 
AGGRAVATE STREET FLOODING WHICH IS ALREADY OCCURRING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 101 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY
STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH
WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE
CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY.

&&

LAT...LON 3527 10204 3529 10164 3489 10166 3491 10202

$$

KIMBLE
000 
WGUS74 KAMA 162340
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT THU JUL 16 2009

TXC375-162348-
/O.CAN.KAMA.FF.W.0004.000000T0000Z-090717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POTTER TX-
640 PM CDT THU JUL 16 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN POTTER
COUNTY...

THE HEAVY RAIN HAS MOVED OUT OF POTTER COUNTY AND FLOODING HAS 
SUBSIDED.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 60 AND 81.

LAT...LON 3516 10203 3514 10165 3489 10166 3491 10202

$$

TXC381-170030-
/O.CON.KAMA.FF.W.0004.000000T0000Z-090717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
640 PM CDT THU JUL 16 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN RANDALL COUNTY...

AT 636 PM CDT...FLASH FLOODING WAS STILL POSSIBLE FROM RECENT HEAVY 
RAINS. ADDITIONAL RAINFALL IS POSSIBLE AS THUNDERSTORMS CONTINUE TO 
DEVELOP. ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE EXISTING 
FLOODING CONCERNS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
TANGLEWOOD...CANYON...AND PALO DURO CANYON.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 101 AND 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY
STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE
AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH
WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE
CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3516 10203 3514 10165 3489 10166 3491 10202

$$

KIMBLE
000 
WGUS74 KAMA 170026
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
726 PM CDT THU JUL 16 2009

TXC381-170035-
/O.EXP.KAMA.FF.W.0004.000000T0000Z-090717T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
726 PM CDT THU JUL 16 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR CENTRAL
RANDALL COUNTY...

THE HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD WARNING HAS ENDED 
ACROSS RANDALL COUNTY. ADDITIONAL RAINFALL IS POSSIBLE THIS EVENING. 
ANY ADDITIONAL RAINFALL MAY QUICKLY LEAD TO MINOR FLOODING OF POOR 
DRAINAGE AREAS AND RESIDENTS SHOULD CONTINUE TO MONITOR THE 
SITUATION ESPECIALLY IF FURTHER RAINFALL OCCURS.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 101 AND 119.

LAT...LON 3516 10203 3514 10165 3489 10166 3491 10202

$$

KIMBLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:43 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 16, 2:43 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
243 PM CDT THU JUL 16 2009

.DISCUSSION...
THE SUBTROPICAL RIDGE WILL CONTINUE TO SLOWLY BUILD AS IT RETROGRADES
BACK TO THE WEST WHILE THE UPPER LEVEL CYCLONE OVER THE GREAT LAKES
DIGS SOUTH. THIS WILL KEEP THE PANHANDLES UNDER NORTHWEST FLOW ALOFT
THROUGH THE GREAT PART OF THE CURRENT FORECAST PERIOD. AT THE
SURFACE...LATEST ANALYSIS DEPICTS A COLD FRONT EXTENDING ACROSS
SOUTHWEST KS AND EASTERN CO. THE 88D NETWORK ALSO SHOWS THIS FRONT
QUITE WELL FROM NEAR SYRACUSE...TO DODGE CITY...TO ALVA. A RIBBON OF
SUBTROPICAL MOISTURE EXTENDS FROM WEST TO EAST FROM SOUTHERN CA
ACROSS THE PANHANDLES WHILE SURFACE DEWPOINTS REMAIN IN THE UPPER 50S
TO LOWER 60S ACROSS MOST OF THE AREA. MID LEVEL LAPSE RATES REMAIN
RELATIVELY MODEST BUT SURFACE TEMPS IN THE MID 90S HAVE RESULTED IN
SUFFICIENT INSTABILITY. STORMS HAVE ALREADY DEVELOPED ALONG A PRE
FRONTAL TROF ACROSS THE WESTERN OK PANHANDLE AND HAVE QUICKLY
INCREASED IN INTENSITY. WHILE SHEAR IS LESS THAN OPTIMAL FOR
SUPERCELLULAR CONVECTION...IT SHOULD BE ENOUGH TO SUSTAIN MULTICELL
CLUSTERS THIS AFTERNOON AND EARLY EVENING BEFORE GROWING UPSCALE INTO
AN MCS ALONG AND AHEAD OF THE FRONT AS IT PLOWS INTO THE ANTECEDENT
WARM/MOIST AIR. RAIN CHANCES LOOK PRETTY GOOD FOR NEARLY ALL OF THE
PANHANDLES OVERNIGHT WITH SOME SEVERE STORMS LIKELY. THE MAIN THREAT
WILL AGAIN BE DAMAGING WINDS WITH LARGE HAIL LESS LIKELY.

THE FRONT IS EXPECTED TO DIVE SOUTH OVERNIGHT AND MOVE THROUGH MOST
IF NOT ALL OF THE FORECAST AREA BY 12Z. MAX TEMPS HAVE BEEN LOWERED
FOR FRIDAY INTO THE UPPER 80S IN MOST AREAS. THE STRONG FLOW ALOFT
SHOULD ENHANCE LEE TROFFING...WHICH SHOULD ALLOW THE BOUNDARY TO
RETREAT BACK TO THE NORTH DURING THE DAY. CONVECTION IS FORECAST TO
DEVELOP ALONG THIS BOUNDARY AGAIN DURING THE AFTERNOON. DEEP LAYER
SHEAR IS FORECAST TO IMPROVE DURING THE DAY...INCREASING THE THREAT
FOR ORGANIZED SEVERE WEATHER. LOW CLOUDS WILL BE POSSIBLE DURING THE
EARLY PART OF THE DAY WHICH COULD SERVE TO LIMIT INSTABILITY
SOMEWHAT. HOWEVER...A SHORTWAVE IS PROGGED TO ENHANCE LARGE SCALE
LIFT BY PEAK HEATING. POPS WERE INCREASED DURING THE AFTERNOON AND
EVENING HOURS. POPS CONTINUE THROUGH THE DAY ON SATURDAY AND
SATURDAY NIGHT WITH MAX TEMPS ONCE AGAIN GENERALLY IN THE UPPER 80S.

BY SUNDAY...THE FORECAST TRENDS TOWARD GENERALLY DRY DAYS WITH
THUNDERSTORMS POSSIBLE DURING THE EVENING HOURS AS CONVECTION DRIFTS
AWAY FROM THE HIGHER TERRAIN TO THE NORTHWEST. TEMPERATURES ARE
FORECAST TO WARM BACK INTO THE MID 90S BY MONDAY AREAWIDE BUT THE
NEXT COLD FRONT IS FORECAST TO ARRIVE EARLY TUESDAY. THIS FRONT WILL
COOL TEMPS BACK TO JUST BELOW SEASONAL NORMS BUT NO PRECIPITATION
WAS INCLUDED FOR TUESDAY AT THIS TIME. HOWEVER...I DID ADD SLIGHT
CHANCE POPS FOR TUESDAY NIGHT AS NORTHWEST FLOW ALOFT CONTINUES. THE
FORECAST WAS LEFT DRY WEDNESDAY AND THURSDAY WITH MEX TEMPS FOLLOWED
CLOSELY.

JOHNSON

&&

.FIRE WEATHER...
AMPLE LOW LEVEL MOISTURE AND 20FT WIND SPEEDS LESS THAN 15 MPH WILL
MITIGATE FIRE WEATHER CONCERNS THROUGH THE WEEKEND. THE ONLY ISSUE
WILL BE THE POTENTIAL FOR LIGHTNING RELATED GRASS FIRES WITH ANY
THUNDERSTORMS THAT DEVELOP. MINIMUM RELATIVE HUMIDITIES ARE FORECAST
TO REMAIN ABOVE 25 PERCENT THROUGH THE NEXT 7 DAYS.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  88  61  88  64 /  40  20  30  30  30
BEAVER OK                  63  86  60  90  64 /  50  30  50  30  30
BOISE CITY OK              63  86  61  88  62 /  40  40  40  30  30
BORGER TX                  68  91  66  89  68 /  40  20  40  30  30
BOYS RANCH TX              68  90  62  90  64 /  40  30  30  30  30
CANYON TX                  66  89  62  89  64 /  30  20  30  30  30
CLARENDON TX               67  90  62  88  64 /  40  20  30  30  30
DALHART TX                 64  87  61  90  63 /  40  30  40  30  30
GUYMON OK                  64  87  63  91  65 /  50  30  40  30  30
HEREFORD TX                66  90  62  88  63 /  30  20  30  30  30
LIPSCOMB TX                64  86  60  89  63 /  50  20  50  30  30
PAMPA TX                   67  89  62  88  64 /  40  20  40  30  30
SHAMROCK TX                69  90  63  89  65 /  40  20  40  30  30
WELLINGTON TX              70  91  66  90  66 /  40  20  40  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

24/02
Hazardous weather outlook, Jul 16, 1:00 PM CDT, 4 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU JUL 16 2009

OKZ001>003-TXZ001>020-171100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU JUL 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES
DUE TO THE COMBINATION OF A WEAK COLD FRONT...SUFFICIENT MOISTURE...
AND AN APPROACHING MINOR UPPER LEVEL LOW PRESSURE SYSTEM FROM THE
NORTHWEST. A FEW STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON THROUGH SATURDAY
NIGHT...AND AGAIN ON SUNDAY NIGHT...MONDAY NIGHT...AND TUESDAY NIGHT.
SOME OF THE STORMS WHICH DEVELOP DURING THIS TIME MAY BECOME STRONG
TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT.

ANDRADE

In the hours before

Local storm report, Jul 16, 5:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT THU JUL 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             4 SW AMARILLO           35.16N 101.87W
07/16/2009  E1.00 INCH       RANDALL            TX   TRAINED SPOTTER

            HAIL AT INTERSTATE 27 AND GEORGIA

&&

EVENT NUMBER AMA0900017

JOHNSON
Local storm report, Jul 16, 5:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT THU JUL 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             5 W AMARILLO            35.20N 101.91W
07/16/2009  E0.88 INCH       POTTER             TX   PUBLIC

            INTERSTATE 40 AND BELL

&&

EVENT NUMBER AMA0900018

NUNEZ
Local storm report, Jul 16, 5:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT THU JUL 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             3 SSW AMARILLO          35.16N 101.84W
07/16/2009  E1.00 INCH       RANDALL            TX   NWS EMPLOYEE

&&

EVENT NUMBER AMA0900020

JOHNSON
Local storm report, Jul 16, 5:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
523 PM CDT THU JUL 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 WSW AMARILLO          35.19N 101.85W
07/16/2009  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            34TH AVE AND WASHINGTON

&&

EVENT NUMBER AMA0900021

NUNEZ
Local storm report, Jul 16, 5:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT THU JUL 16 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             4 SW AMARILLO           35.16N 101.87W
07/16/2009  E1.00 INCH       RANDALL            TX   PUBLIC

            QUARTER SIZE HAIL AT GEORGIA AND DOUGLAS

&&

EVENT NUMBER AMA0900022

NUNEZ
Special weather statement, Jul 16, 5:28 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT THU JUL 16 2009

OKZ001-002-162300-
CIMARRON OK-TEXAS OK-
528 PM CDT THU JUL 16 2009

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR TEXAS AND CIMARRON
COUNTIES.

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM HOUGH TO KEYES...MOVING SOUTHEAST
AT 25 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

SJOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:30 PM CDTSevere Thunderstorm WarningAMADallam, Hartley60 min
Jul 15, 8:26 PM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree64 min
Jul 15, 10:12 PM CDTSevere Thunderstorm WarningAMACarson, Hansford, Hutchinson, Ochiltree, Roberts48 min
Jul 16, 5:00 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jul 16, 5:15 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall60 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.